Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 18, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 30, 2020, 4:27 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Dec 30, 2020, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2020, 4:27 AM CST (10:27 UTC)
- In effect from
- Dec 30, 2020, 10:00 AM CST
- Expired
- Dec 30, 2020, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS74 KBRO 301027 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 427 AM CST Wed Dec 30 2020 TXZ251-254>257-351-301830- /O.NEW.KBRO.WI.Y.0018.201230T1600Z-201230T2000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 427 AM CST Wed Dec 30 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 10 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
966 WWUS74 KBRO 301731 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1131 AM CST Wed Dec 30 2020 TXZ251-254>257-351-302000- /O.CON.KBRO.WI.Y.0018.000000T0000Z-201230T2000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1131 AM CST Wed Dec 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...South winds around 25 mph with gusts up to 35 mph. * WHERE...Coastal Kenedy, Inland Kenedy, Inland Cameron, Inland Willacy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 30, 4:05 AM CST, 22 minutes earlier.
Area forecast discussion, Dec 30, 4:05 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
405 AM CST Wed Dec 30 2020
.SHORT TERM (Now through Thursday): Latest GOES-16 WV satellite
imagery shows a mid-level shortwave trough over New Mexico.
Brownsville Radar currently shows some ongoing streamer showers
moving across the lower Texas coastal waters. Also, VAD Wind
Profile is indicating winds between 35 to 45 knots at 2000 feet
AGL early this morning.
Breezy to windy conditions are expected today, especially near the
coast, as the low-level jet mixes down to the surface. A Wind
Advisory has been issued for Cameron, Willacy and Kenedy counties
from 10 am until 2 pm today. Otherwise, above normal temperatures
will continue today will highs in the low to mid 80s at most
locations under a mix of sun and clouds. Rain chances will increase
across the region later this afternoon into tonight as the 500 mb
trough across northwest Mexico moves eastward as a strong cut-off
low and surface low pressure develops across northeast Mexico.
The combination of these features and abundant moisture in place
will provide showers and elevated thunderstorms across the area
tonight ahead and along cold front. The Storm Prediction Center
/SPC/ has placed areas along the coast, Cameron, Willacy and Kenedy
counties, under a marginal risk of severe thunderstorms. The main
threats with these storms will be damaging wind gusts. The cold
front and the associated surface low moves offshore the lower Texas
coast Thursday morning and the 500mb low moves into southwest Texas
Thursday morning. Much cooler air filters into the northern
ranchlands and Rio Grande Valley in the wake of the front late
tonight into Thursday. Some elevated convection will be possible
behind the front during the morning but this is expected to quickly
end in the morning due to strong subsidence. Breezy to windy
conditions in the wake of the front may support Wind Advisories near
the coast on Thursday. Lows tonight, depending on the timing of the
front, will generally range from the mid 40s to upper 40s across the
west to the low to mid 50s near the coast. Highs on Thursday will
mainly be in the low to mid 60s.
.LONG TERM (Thursday Night through Tuesday): Precipitation will
push off to the east by Thursday evening while the pressure
gradient across the CWA begins to weaken, allowing for winds to
follow suit. A chilly morning is then expected to start 2021 with
lows ranging from the middle 30s in the northern ranchlands to the
middle 40s in the lower RGV. Another quick-moving mid-level
shortwave will swing through the area on Friday afternoon and
evening, bringing another weak cold front across the area
overnight which will act mainly as a reinforcing shot of cooler
air. Rain chances look relatively minimal with the weaker Friday
night/Saturday morning front due to lack of moisture return flow.
Saturday night low temperatures will also be fairly chilly
especially compared to seasonal normals. By Sunday we will begin
to see return flow set back up across the area, allowing for
temperatures to warm back up to near seasonal normals to start the
new work week. From Monday evening onward there is a bit of
discrepancy between the models’ respective interpretations of
the mid-level patterns heading into the middle of next week. There
is some moderate agreement on increased rain chances for most of
the CWA Tuesday, with the timing of any precipitation very much up
in the air. Have increased some PoPs as a result, and will
continue to monitor for additional details.
&&
.MARINE (Now through Thursday): Radar images continue to indicate
a few streamer showers moving across the lower Texas Gulf waters
this morning. A strong pressure gradient will continue across the
western Gulf of Mexico today ahead of an approaching cold front.
Moderate to strong south-southeast winds will prevail across the
lower Texas coastal waters today with Small Craft Advisories in
effect for the Laguna Madre and the Gulf waters. Showers and
thunderstorms, some possibly strong, will develop across the
coastal waters tonight into early Thursday morning with the
approach of a strong cold front.
In addition, Small Craft Advisories are in effect for the Laguna
today and Gulf waters today and tonight due to the strong south to
southeast winds. Strong to very strong offshore flow will develop
across the marine area in the wake of the front. A Gale Watch
remains in effect for the lower Texas Gulf waters for Thursday.
Thursday Night through Tuesday: Strong winds will be ongoing over
much of the coastal waters in the wake of Thursday’s strong cold
front. Gale-force winds will subside Thursday evening, with Small
Craft Advisories likely needed through around midday Friday due
to elevated seas. Seas then briefly subside Friday before
northerly flow sets up behind another weak cold front. Persistent
northerly flow will favor some building seas before the surface
flow weakens later Saturday night into Sunday. Onshore flow then
sets in for Sunday and remains in place through the end of the
period. Persistent southerly to southeasterly flow may favor some
building seas early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 52 66 45 / 30 70 60 0
BROWNSVILLE 83 53 67 44 / 30 70 50 0
HARLINGEN 83 51 66 41 / 30 70 50 0
MCALLEN 85 51 66 43 / 20 70 30 0
RIO GRANDE CITY 87 48 64 40 / 20 70 20 0
SOUTH PADRE ISLAND 75 56 66 52 / 30 70 70 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 2 PM CST this afternoon
for TXZ251-254>257-351.
GM...Small Craft Advisory from 8 AM this morning to 5 PM CST this
afternoon for GMZ130-132-135.
Gale Watch from Thursday morning through Thursday evening for
GMZ150-155-170-175.
Small Craft Advisory until 7 AM CST Thursday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63-KC...Short Term/Aviation
55-Adams...Long Term/Upper AirHazardous weather outlook, Dec 29, 4:15 PM CST, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 415 PM CST Tue Dec 29 2020 TXZ248>257-351-353-302215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 415 PM CST Tue Dec 29 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents at local beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated rip current risks at local beaches will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-302215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 415 PM CST Tue Dec 29 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect on the lower Texas coastal waters from 0 to 60 nm offshore through Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories continue for the lower Texas coastal waters out to 60 nm through 6 PM Wednesday. Small Craft Advisories will likely be extended through Thursday Night. Gale force wind gusts may be possible Wednesday night into Thursday. A Gale Watch is in effect from Thursday morning through Thursday evening for the lower Texas coastal waters from 0 to 60 nm offshore. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:50 AM CST | Rip Current Statement | BRO | Kenedy | 34 hr |
| Dec 30, 1:56 PM CST | Gale Warning | BRO | 32 hr | |
| Dec 30, 1:56 PM CST | Small Craft Advisory | BRO | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.